Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2007, 3:55 PM EDT for Henry County, Shelby County, Kentucky. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 3:55 PM EDT (19:55 UTC)
- Expired
- Jun 5, 2007, 4:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Henry County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:02 PM EDT | TSTM WND DMG | Simpsonville, KY | TREES DOWN |
| Jun 5, 4:30 PM EDT | TSTM WND DMG | Waddy, KY | BARN BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 051956
SVRLMK
KYC103-211-052030-
/O.NEW.KLMK.SV.W.0096.070605T1955Z-070605T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 430 PM EDT...
* AT 353 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
SHELBYVILLE..AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHELBYVILLE BY 400 PM EDT...
THIS STORM WILL PRODUCE DAMAGING HAIL, CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL INDIANA.
LAT...LON 3838 8530 3831 8531 3826 8542 3816 8543
3805 8510 3813 8503 3824 8501 3833 8498
3845 8496
$$
SCHOLZ1 follow-up statement
000
WWUS53 KLMK 052008
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT TUE JUN 5 2007
KYC103-211-052030-
/O.CON.KLMK.SV.W.0096.000000T0000Z-070605T2030Z/
HENRY KY-SHELBY KY-
406 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SHELBY AND SOUTHERN HENRY COUNTIES...
AT 405 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED NEAR SHELBYVILLE...OR ABOUT 29 MILES SOUTH OF
CARROLLTON...MOVING EAST AT 40 MPH.
LARGE TREES HAVE BEEN REPORTED DOWN DUE TO STRONG WINDS.
LARGE HAIL HAS ALSO BEEN REPORTED WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF DEFOE BY 410 PM EDT...
BAGDAD...PEYTONA AND 7 MILES NORTH OF WADDY BY 415 PM EDT...
6 MILES NORTH OF GRAEFENBURG BY 420 PM EDT...
MOVE TO SAFE INDOOR SHELTER.
LAT...LON 3838 8530 3831 8531 3826 8542 3816 8543
3805 8510 3813 8503 3824 8501 3833 8498
3845 8496
$$
SCHOLZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:27 PM EDT, 28 minutes earlier.
Area forecast discussion, Jun 5, 3:27 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 327 PM EDT TUE JUN 5 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)... VIGOROUS CONVECTION HAS CONTINUED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON. THIS ACTIVITY IS BEING FORCED BY A MID LEVEL SHORTWAVE MOVING THROUGH IA/IL AND TOWARDS OUR REGION. COMBINATION OF DIURNAL HEATING COMBINED WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S HAS RESULTED IN QUITE A BIT OF INSTABILITY THIS AFTERNOON. IN ADDITION...DECENT BULK SHEAR ON THE ORDER OF 50 KTS...ALTHOUGH UNIDIRECTIONAL WILL SUPPORT STRONG/SVR STORMS THIS AFTERNOON WITH THE POSSIBILITY OF MINI SUPERCELLULAR STORMS. MAIN SEVERE THREAT THIS AFTERNOON WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. BULK OF SEVERE WEATHER WILL LIKELY REMAIN ACROSS SOUTHERN INDIANA AND THE NORTHERN HALF OF KY. STRONG/SVR STORMS WILL ALSO BE POSSIBLE ACROSS SOUTHERN KY...BUT OVERALL THREAT IS SOMEWHAT LESS DOWN THERE. FOR THE REMAINDER OF THE AFTERNOON/EVE WE HAVE INCREASED POPS TO LIKELY. FOR TONIGHT...UPPER LEVEL WAVE WILL CONTINUE TO SWING SOUTHEAST THROUGH THE OHIO VALLEY. CONVECTION ASSOCIATED WITH THIS WAVE WILL LIKELY BE ONGOING BUT OVERALL AREAL COVERAGE WILL BE DECREASING. CONVECTION IS FORECAST TO DIE OUT AFTER SUNSET DUE TO LOSS OF HEATING AND DEPARTURE OF UPPER LEVEL SUPPORT. MODEL SOLUTIONS SHOW DRIER AIRMASS ADVECTING INTO THE REGION WITH COLUMN RH DRYING OUT NICELY. SO PLAN ON DECREASING CLOUDS SIGNIFICANTLY AFTER MIDNIGHT. RUC13 AND LOCAL WRF RUNS SUGGEST FOG DEVELOPING ESPECIALLY IN AREAS THAT HAVE RECEIVE RAIN THIS AFTERNOON. SO WILL ALSO ADD THAT TO THE ZONES. OVERNIGHT LOWS SHOULD BE SLIGHTLY COOLER WITH READINGS OF 53 TO 58 DEGREES. FOR TUESDAY...MODEL SOLUTIONS CONTINUE TO BE IN AGREEMENT WITH AMPLIFYING THE UPPER LEVEL PATTERN ACROSS THE CENTRAL CONUS. H5 LOW MOVING INTO THE NORTHERN PLAINS WILL HELP FORCE DOWNSTREAM UPPER RIDGE OVER THE MIDWEST AND OHIO VALLEYS ON WEDNESDAY. WITH SFC HIGH PRESSURE DRIFTING EAST THROUGH INDIANA AND OHIO. SENSIBLE WEATHER WILL INCLUDE MOSTLY SUNNY SKIES WITH WARM TEMPERATURES. A GRADIENT OF TEMPERATURES IS EXPECTED WITH HIGHS AROUND 80-81 ACROSS THE FAR NORTHERN PORTIONS WITH 84 TO 86 DEGREES EXPECTED ACROSS FAR SOUTHERN KY. -JARVIS .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... WEDNESDAY NIGHT AND THURSDAY...A STRONG WARM RIDGE BUILDS ACROSS THE REGION WITH A STRONG WARMUP ON WEDNESDAY...CURRENT INDICATIONS ARE THAT HIGH READINGS WILL WARM INTO THE LOWER TO MID 90S REGION WIDE. THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME A STRONG SHORT WAVE WILL ROTATE BY TO OUR NORTH AND WEST AND ITS ASSOCIATED COLD FRONT WILL LIKELY MOVE INTO AND ACROSS THE REGION. TRWS ARE EXPECTED BY LATE THURSDAY NIGHT OR FRIDAY MORNING AND THEY ARE EXPECTED TO END ON FRIDAY NIGHT. SATURDAY THROUGH MONDAY TIME FRAME WE HAVE MADE SOME MAJOR CHANGES IN THE EXTENDED PERIOD. INSTEAD OF THE COLD FRONT STALLING OUT ALONG A NORTHEAST TO SOUTHWEST LINE ACROSS THE LOWER OHIO VALLEY REGION...THE NEW CONSENSUS IS THAT THIS FRONT WILL DROP FAR ENOUGH TO THE SOUTH AND EAST OF OUR FORECAST AREA THAT THIS IS NOW EXPECTED TO BE A DRY PERIOD WITH NEAR OR A LITTLE ABOVE NORMAL TEMPERATURE READINGS. LATE IN THE PERIOD ON NEXT TUESDAY...MOIST AIR WILL RETURN AHEAD OF THE NEXT STORM SYSTEM AND BRING ANOTHER CHANCE OF TRW. TEMPERATURES WILL CONTINUE NEAR OR A LITTLE ABOVE NORMAL. --21 && .AVIATION (18Z TAF ISSUANCE)... SCT STRONG CONVECTION HAS DEVELOPED JUST EAST OF LOUISVILLE AHEAD OF APPROACHING S/W. ADDITIONAL CONVECTION IS DEVELOPING UPSTREAM ACROSS SOUTHWEST INDIANA AND WILL SLIDE SE DURING THE AFTERNOON. MOST IMPACTED AREAS WILL BE THE KLEX AND KSDF TERMINALS. ISO-SCT CONVECTION IS ALSO TRYING TO DEVELOP ACROSS SOUTHERN KY AND MAY AFFECT THE KBWG TERMINAL THIS AFTERNOON. CONVECTION WILL DIE OFF LATER THIS EVENING WITH THE DEPARTURE OF THE S/W AND LOSS OF SOLAR INSOLATION. IFR VSBYS ARE POSSIBLE ESPECIALLY IN THE AREAS THAT SEE RAINFALL. HIGHEST PROBS OF THIS OCCURING APPEAR TO BE AT KLEX AND KBWG. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 5, 3:52 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT TUE JUN 5 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 352 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. AS AN UPPER LEVEL DISTURBANCE SWINGS THROUGH THE REGION THIS AFTERNOON...NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS THE OUTLOOK AREA. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 900 PM EDT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST LATE ON THURSDAY NIGHT...MOVE ACROSS THE REGION ON FRIDAY AND EXIT THE REGION TO THE SOUTH AND EAST DURING FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. SOME STRONG STORMS ARE POSSIBLE ESPECIALLY DURING FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. MJ/AB
In the hours before
Local storm report, Jun 5, 3:00 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL FRENCH LICK 38.55N 86.62W
06/05/2007 E0.88 INCH ORANGE IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:00 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL FRENCH LICK 38.55N 86.62W
06/05/2007 E0.88 INCH ORANGE IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:02 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 2 E JASPER 38.39N 86.90W
06/05/2007 E1.00 INCH DUBOIS IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:22 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST RAMSEY 38.32N 86.15W
06/05/2007 E60 MPH HARRISON IN LAW ENFORCEMENT
&&
LDSpecial weather statement, Jun 5, 3:26 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 326 PM EDT TUE JUN 5 2007 KYZ030-031-052000- JEFFERSON-OLDHAM- 326 PM EDT TUE JUN 5 2007 AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PROSPECT...OR 15 MILES NORTHEAST OF LOUISVILLE...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LA GRANGE BY 335 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Local storm report, Jun 5, 3:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL CRESTWOOD 38.34N 85.48W
06/05/2007 M1.75 INCH OLDHAM KY LAW ENFORCEMENT
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:04 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 26 min |
| Jun 5, 1:28 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 32 min |
| Jun 5, 1:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 28 min |
| Jun 5, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 26 min |
| Jun 5, 2:02 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 28 min |
| Jun 5, 3:21 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 24 min |
| Jun 5, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 24 min |
| Jun 5, 3:39 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 36 min |
| Jun 5, 4:17 PM EDT | Tornado Warning | LMK | Franklin, Shelby | 28 min |
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 45 min |
| Jun 5, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 42 min |
| Jun 5, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 47 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.